Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 24, 2000, 1:11 PM EDT for 4 counties in New York. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 1:11 PM EDT (17:11 UTC)
- Expired
- May 24, 2000, 2:30 PM EDT
- In force
- 79 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chemung County, NY, Schuyler County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 100 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 241721 COR
SVRBGM
NYC015-097-101-123-241830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 PM EDT WED MAY 24 2000...CORRECTION
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEUBEN COUNTY IN CENTRAL NEW YORK.
SCHUYLER COUNTY IN CENTRAL NEW YORK.
YATES COUNTY IN CENTRAL NEW YORK.
CHEMUNG COUNTY IN CENTRAL NEW YORK.
* UNTIL 230 PM EDT.
* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...ALONG A LINE EXTENDING FROM MIDDLESEX TO BATH
TO ADDISON...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CORNING AND DRESDEN AROUND 125 PM EDT.
BEAVER DAMS AND BIG FLATS AROUND 130 PM EDT.
BENNETTSBURG AND BIG FLATS AIRPORT AROUND 135 PM EDT.
ALPINE AND BREESPORT AROUND 140 PM EDT.
WELLSBURG AROUND 145 PM EDT.
THIS IS A DANGEROUS STORM. STAY LINDOORS AWAY FROM WINDOWS.
LAT...LON 4287 7749 4233 7736 4180 7747 4199 7672
4231 7671 4278 7692
*** NAME ***What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:35 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 24, 9:35 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 935 AM EDT WED MAY 24 2000 VSBL SAT PIX SHOW MUCH OF RGN IN A RELATIVE DRY SLOT ATTM...OTHER THAN DEPARTING CONVECTION FAR NERN ZNS. CURRENT FCST LOOKS RIGHT ON TARGET AS WE SHUD SEE A FAIR AMT OF SUN BEFORE ANY AFTN CONVECTION TRIES TO REFIRE. MAIN QUESTIONS FOR THE AFTN ARE WHAT WILL BE THE MAIN TRIGGERS AND HOW MUCH DO LOW LVLS DRY OUT. AS FAR AS THE FORMER IS CONCERNED...BATCH OF SHWRS COMING INTO LK ERIE REPRESENTS INITIAL SFC TROF. THIS FEATURE CUD PROVIDE THE FIRST SOURCE OF LIFT DURG THE AFTN...WITH SECOND STRONGER WV LKLY HOLDING OFF TIL THIS EVE. AS FAR AS MOIST GOES...STILL FEEL MODELS MAY BE OVER-DRYING THINGS AT LEAST A LTL WITH SUCH AN ABUNDANCE OF GRND LVL MOIST. BOTTOM LN IS THAT POPS WILL BE MAINTAINED AND WILL ADD PSBLTY OF STRONG WIND AND HAIL WITH ANY TSRA. SPEED SHEARING AND UL DIV STILL LOOK FAVORABLE FOR POT SVR. FLOOD WATCH ALSO REMAINS IN EFFECT WITH SATURATED SOILS AND VERY RECENT HEAVY RAINS. MAX/S LOOK FINE. WRK ZNS OUT. FINALS COMING SHORTLY. .BGM...FLASH FLOOD WATCH FOR MUCH OF CNY AND PA ZNS 38/39. JUREWICZ
In the hours before
Special weather statement, May 24, 11:30 AM EDT, 1 hour 41 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-242100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 AM EDT WED MAY 24 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... UPPER LEVEL DISTURBANCES WILL COMBINE WITH A COLD FRONT TO BRING SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL LIKELY DEVELOP IN THE CENTRAL SOUTHERN TIER AND FINGER LAKES REGIONS OF NEW YORK AFTER 1 PM...THEN SPREAD ACROSS THE REMAINDER OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE MID AND LATE AFTERNOON HOURS. ADDITIONAL STORMS MAY DEVELOP THIS EVENING. DAMAGING WINDS ARE POSSIBLE IN THE THUNDERSTORMS...IN ADDITION TO FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. LOCALIZED FLOODING MAY ALSO CAUSE PROBLEMS LATER TODAY AND TONIGHT. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON OR EVENING...KEEP AN EYE TO THE SKY AND BE PREPARED TO SEEK QUICK SHELTER SHOULD STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST UPDATES ON THIS SITUATION. INFORMATION CAN ALSO BE OBTAINED FROM THE BINGHAMTON NATIONAL WEATHER SERVICE WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. JUREWICZ
Special weather statement, May 24, 1:06 PM EDT, 5 minutes before
NYZ009-037-036-018-017-016-015-022-023-025-044-045-046-057-056-055- 024-PAZ038-039-040-NYZ062-PAZ048-044-043-047-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 106 PM EDT WED MAY 24 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT FOR THE FOLLOWING COUNTIES: ONEIDA NY... MADISON NY... ONONDAGA NY... CAYUGA NY... SENECA NY... YATES NY... STEUBEN NY... SCHUYLER NY... TOMPKINS NY... CORTLAND NY... CHENANGO NY... OTSEGO NY... DELAWARE NY... BROOME NY... TIOGA NY... CHEMUNG NY... BRADFORD PA... SUSQUEHANNA PA... WAYNE PA... SULLIVAN NY... PIKE PA... LACKAWANNA PA... WYOMING PA... LUZERNE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:41 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 64 min |
| May 24, 3:29 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 46 min |
| May 24, 3:41 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 64 min |
| May 24, 7:46 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 44 min |
| May 24, 7:55 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.